MAUDE Adverse Event Report: ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL, COSTA RICA LTDA BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407201
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
Related manufacturer reference number: 3008452825-2020-00585; 3005334138-2020-00530; 3005334138-2020-00531; 3008452825-2020-00583.During the procedure, a pericardial effusion was observed.After completing left atrial geometry and voltage mapping and doing an inferior posterior wall radiofrequency ablation line at 45 watts and 40 degrees, the access sheath was pulled to the right atrium, and the superior vena cava was ablated at 25 watts.The patient became hypotensive, and intracardiac echocardiography was used to check for an effusion with trans-thoracic echocardiography confirming a pericardial effusion.A pericardiocentesis was performed.The patient was stable upon leaving the lab.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
BRK-1 TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL, COSTA RICA LTDA
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
MDR Report Key10738641
Report Number3008452825-2020-00584
Device Sequence Number16973523
Product Code DRC
UDI-Device Identifier05414734205160
UDI-Public05414734205160
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number407201
Device Catalogue Number407201
Device Lot Number7547867
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/08/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date10/27/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿; TACTICATH¿ CONTACT FORCE CATHETER, SENSOR ENABLED¿; ADVISOR¿ HD GRID MAPPING CATHETER, SENSOR ENABLED¿; AGILIS¿ NXT STEERABLE INTRODUCER DUAL-REACH¿; FAST-CATH¿ TRANSSEPTAL GUIDING INTRODUCER SWARTZ¿; TACTICATH¿ CONTACT FORCE CATHETER, SENSOR ENABLED¿
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age69 YR